MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTALIF OBLIQUE (TI PEEK) OBLIQUE INTERBODY FUSION DEVICE PEEK/TI 12X; SPINE OBLIQUE INTERBODY FUSION DEVICE TI PEEK

MEDACTA INTERNATIONAL SA MECTALIF OBLIQUE (TI PEEK) OBLIQUE INTERBODY FUSION DEVICE PEEK/TI 12X; SPINE OBLIQUE INTERBODY FUSION DEVICE TI PEEK
Catalog Number 03.26.045
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
Surgery was performed at l4-l5.After inserting the mectalif oblique (ti peek) cage, when the surgeon was trying to adjust the position by using the final impactor (ref03.22.10.0263), he discovered that the thread of the cage was damaged.The remover could not be connected with the cage anymore.Competitor's instrument were used to remove the damaged cage and a new cage was implanted.Delay time 1 hour (total time of the surgery 5 hours).
 
Additional Manufacturer Narrative
Batch review performed on 09 febr 2024 lot 1921457: (b)(4) items manufactured and released on 06-nov-2020.Expiration date: 2025-10-15.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Preliminary analysis performed by r&d project manager according to the information received, the implant was inserted too ventral and so the surgeon tried to move it backward.At that time, he discovered that it was not possible to connect the cage with the remover because the posterior m4 thread was damaged.Because of that, he decided to remove the device and the cage was broken during the attempt.The posterior m4 thread was deformed probably due to the suboptimal mounting of the related inserter that caused a damage to the thread itself.The cages are checked both during the production and, after the coating, at 100% with an m4 go-nogo gauge.For these reasons, we can state that the deformation occurred after the unpackaging during the surgery.The root cause can be considered the suboptimal mounting of the related inserter on the implant.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager.The cage ref 03.26.045, lot 1921457 appears broken into three pieces.According to the information received, the implant was inserted too ventral and so the surgeon tried to move it backward.At that time, he discovered that it was not possible to connect the cage with the remover because the posterior m4 thread was damaged.Because of that, he decided to remove the device and the cage was broken during the attempt.The posterior m4 thread was deformed probably due to the incorrect mounting of the related inserter that caused a damage to the thread itself.The cages are checked both during the production and, after the coating, at 100% with an m4 go-nogo gauge.For these reasons, we can state that the deformation occurred after the unpackaging during the surgery.The root cause can be considered the incorrect mounting of the related inserter on the implant.

Brand Name
MECTALIF OBLIQUE (TI PEEK) OBLIQUE INTERBODY FUSION DEVICE PEEK/TI 12X
Common Device Name
SPINE OBLIQUE INTERBODY FUSION DEVICE TI PEEK
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18807331
Report Number3005180920-2024-00104
Device Sequence Number7294693
Product Code MAX
UDI-Device Identifier07630030830648
UDI-Public07630030830648
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133192
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2025
Device Catalogue Number03.26.045
Device Lot Number1921457
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2024
Supplement Date Received by Manufacturer01/30/2024
Initial Report FDA Received Date02/29/2024
Supplement Report FDA Received Date04/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian